Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 390, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 24, 2020, 9:48 PM CST for LeFlore County, Sequoyah County, Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2020, 9:48 PM CST (03:48 UTC)
- Expired
- Nov 24, 2020, 10:30 PM CST
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 5 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 8:29 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 643 m²/s²
- 0-3 km storm-relative helicity
- 677 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 9:24 PM CST, 24 minutes earlier.
Area forecast discussion, Nov 24, 9:24 PM CST, 24 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 924 PM CST Tue Nov 24 2020 ...UPDATE... .DISCUSSION... The expected line of strong to severe thunderstorms continues to move eastward into far eastern Oklahoma and western Arkansas, with the severe focus on areas along and south of I-40 where the greatest instability is located. This line should transition east of the forecast area midnight or shortly thereafter, with low chances for wraparound showers to move into areas along the Kansas and Missouri borders early Wednesday morning. The inherited forecast had this scenario depicted well, and updates focused on increasing the resolution of the timing of the ongoing line. Expect additional updates this evening to clean up things behind the line as it moves eastward. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22
Hazardous weather outlook, Nov 24, 9:08 PM CST, 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 908 PM CST Tue Nov 24 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 908 PM CST Tue Nov 24 2020 ...SEVERE THUNDERSTORM POTENTIAL CONTINUES INTO EARLY WEDNESDAY MORNING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing through 1 AM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...East of Highway 69. ONSET...Ongoing through 1 AM. DISCUSSION... A line of strong to severe thunderstorms is ongoing across parts of eastern Oklahoma late this evening and will continue to push eastward across western Arkansas through 1 AM. The greatest chance of severe weather exists in southeast Oklahoma and west central Arkansas, although isolated severe weather could also occur farther north in far northwest Arkansas and the remainder of far eastern Oklahoma. Hail to the size of ping pong balls and damaging winds to 70 mph will be the primary threats, although there is nonzero potential for a brief tornado. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY AND THURSDAY...High Wind Potential. FRIDAY AND SATURDAY...No Hazards. SUNDAY...High Wind Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Gusty winds will continue into Wednesday and Thursday. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Nov 24, 8:11 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CST TUE NOV 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL WANN 36.92N 95.80W
11/24/2020 E1.50 INCH NOWATA OK PUBLIC
PHOTO POSTED TO WASHINGTON COUNTY EMERGENCY MANAGEMENT
FACEBOOK PAGE. SIZE ESTIMATED FROM PHOTO AND TIME
ESTIMATED FROM RADAR.
&&
KAHLocal storm report, Nov 24, 8:17 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST TUE NOV 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 3 N MCALESTER 34.98N 95.77W
11/24/2020 E1.00 INCH PITTSBURG OK PUBLIC
&&
RJSSpecial weather statement, Nov 24, 8:42 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
842 PM CST Tue Nov 24 2020
OKZ067-068-070-250315-
Muskogee OK-Cherokee OK-Wagoner OK-
842 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...CHEROKEE
AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 915 PM CST...
At 842 PM CST, strong thunderstorms were located along a line
extending from 2 miles northeast of Tullahassee to near Oktaha.
Movement was northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Tahlequah...
Fort Gibson... Okay...
Hulbert... Oktaha...
Oaks... Braggs...
Tullahassee... Eldon...
Pumpkin Center... Cookson...
Cherokee Landing State Park... Scraper...
Sequoyah State Park... Keefeton...
Summit... Lost City...
LAT...LON 3612 9480 3605 9480 3569 9491 3555 9551
3555 9557 3590 9546 3616 9488 3616 9485
TIME...MOT...LOC 0242Z 244DEG 51KT 3586 9540 3560 9549Special weather statement, Nov 24, 8:44 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
844 PM CST Tue Nov 24 2020
OKZ049-073-075-076-250330-
Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
844 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA...LATIMER...WEST
CENTRAL LE FLORE AND SOUTHEASTERN PITTSBURG COUNTIES UNTIL 930 PM
CST...
At 844 PM CST, strong thunderstorms were located along a line
extending from 4 miles east of Alderson to 9 miles north of Boswell.
Movement was east at 55 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Wilburton... Antlers...
Clayton... Hartshorne...
Talihina... Red Oak...
Rattan... Albion...
Snow... Higgins...
Tuskahoma... Stanley...
Kiamichi... Kellond...
Clayton Lake State Park... Damon...
Bengal... Yanush...
Robbers Cave State Park... Moyers...
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
southeastern Oklahoma.
LAT...LON 3450 9578 3451 9567 3459 9567 3460 9577
3493 9566 3506 9503 3506 9493 3508 9492
3451 9500 3450 9505 3425 9505 3424 9515
3417 9515 3416 9578
TIME...MOT...LOC 0244Z 262DEG 49KT 3490 9562 3417 9589Local storm report, Nov 24, 8:55 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CST TUE NOV 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL ARPELAR 34.94N 95.97W
11/24/2020 E1.75 INCH PITTSBURG OK PUBLIC
PHOTO SEEN VIA FACEBOOK
&&
KAHSpecial weather statement, Nov 24, 9:17 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
917 PM CST Tue Nov 24 2020
ARZ010-019-029-OKZ049-053-068-069-072-074>076-250415-
Sebastian AR-Washington AR-Crawford AR-Haskell OK-Adair OK-
Choctaw OK-Latimer OK-Sequoyah OK-Cherokee OK-Pushmataha OK-
Le Flore OK-
917 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...WESTERN
SEBASTIAN...SOUTH CENTRAL WASHINGTON...EASTERN HASKELL...CENTRAL
PUSHMATAHA...SEQUOYAH...EASTERN LATIMER...SOUTHERN ADAIR...CHOCTAW...
LE FLORE AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 1015 PM CST...
At 916 PM CST, strong thunderstorms were located along a line
extending from near Lake Tenkiller State Park to 3 miles east of
Lequire to near Clayton Lake State Park to 9 miles southeast of
Boswell. Movement was east at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Hugo... Cedarville...
Natural Dam... Barling...
Pocola... Muldrow...
Heavener... Roland...
Spiro... Arkoma...
Vian... Panama...
Talihina... Wister...
Hackett... Howe...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 9.
Interstate 40 in Oklahoma between mile markers 291 and 328.
Interstate 540 between mile markers 1 and 14.
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.
LAT...LON 3388 9554 3393 9556 3394 9560 3388 9570
3388 9584 3452 9534 3506 9510 3563 9505
3587 9423 3533 9429 3495 9440 3493 9445
3472 9447 3451 9462 3450 9505 3425 9505
3424 9515 3394 9516 3396 9523 3387 9529
TIME...MOT...LOC 0316Z 248DEG 41KT 3562 9501 3509 9504 3455 9528 3391
9579The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 6:20 PM CST | Special Weather Statement | TSA | Osage | 40 min |
| Nov 24, 6:25 PM CST | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Nov 24, 6:37 PM CST | Special Weather Statement | TSA | Osage | 23 min |
| Nov 24, 6:58 PM CST | Special Weather Statement | TSA | Osage | 47 min |
| Nov 24, 7:11 PM CST | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Nov 24, 7:22 PM CST | Special Weather Statement | TSA | Nowata, Washington | 38 min |
| Nov 24, 7:45 PM CST | Special Weather Statement | TSA | Okfuskee, Okmulgee | 45 min |
| Nov 24, 7:47 PM CST | Special Weather Statement | TSA | Nowata, Rogers, Tulsa | 43 min |
| Nov 24, 7:50 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| Nov 24, 7:58 PM CST | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 22 min |
| Nov 24, 8:02 PM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 43 min |
| Nov 24, 8:26 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg | 49 min |
| Nov 24, 8:39 PM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 51 min |
| Nov 24, 8:42 PM CST | Special Weather Statement | TSA | Cherokee, Muskogee | 33 min |
| Nov 24, 8:44 PM CST | Special Weather Statement | TSA | Latimer, Pushmataha | 46 min |
| Nov 24, 9:17 PM CST | Special Weather Statement | TSA | Choctaw, LeFlore, Pushmataha, Sequoyah | 58 min |
| Nov 24, 9:53 PM CST | Tornado Warning | TSA | LeFlore, Sequoyah | 19 min |
| Nov 24, 10:23 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.